MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N180802
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used 0.018" nitrex guidewire along with 5fr micro puncture sheath during procedure to treat a severely calcified lesion in the left mid pedal artery with chronic total occlusion (cto-100%).The vessel was moderately tortuous.The vessel diameter and lesion length are 2mm and 150mm-200mm respectively.The tip detached in the vessel.It was reported that the tip of the wire remains in the patient.Physician believes the tip of the wire is in the soft tissue not the artery.Physician accessed dorsalis artery under the guidance of ultrasound.The micro puncture needle accessed the artery, once physician saw blood coming through the needle, nitrex 0.018" guidewire was inserted.Since access was about 3-4cm below cto, the wire did not go far deep into vessel.Physician then removed the needle and put micro puncture sheath and then removed the wire.Once the physician injected contrast, it was visible that the micro puncture sheath was outside the vessel and the black tip of the wire was visible angiographically as well.The micro puncture sheath was removed.Physician had contralateral access from common femoral artery.Guide catheter was advanced into popliteal a rtery, images were taken, it was confirmed that the wire was not in the artery but in the soft tissue.End of tip remains in patient's foot.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: the wire is in the soft tissue.Physician will remove it if he does open bypass.The physician is not aware is not aware of any complications at this moment.No attempts were made to retrieve the detached portion of the device and there is no scheduled intervention to remove it.The patient is alive with no injury.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation dimensional verification: the specimen presented an overall length of 74.30cm due to the fracture and a finished shaft diameter of.01710¿ to.01715¿.The coil dimensions cannot be confirmed as the coil segment was reported to still be within the patient¿s foot.A gage bushing certified to be.0180¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Observation findings: the specimen presented a low cycle bending fatigue fracture of the metallic core wire in the flexible distal grind region.Adhesive residue is present on the ground taper from the proximal coil to core wire joint.The distal coil segment and an estimated 5.7cm of core wire is missing and was reported to still be lodged within the patient¿s foot.Image review customer supplied five images.Two images present a suspected fractured guidewire lodged within the patient¿s foot.The other three images are inconclusive.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key11575371
Report Number2182208-2021-01211
Device Sequence Number11813582
Product Code DQX
UDI-Device Identifier00763000185404
UDI-Public00763000185404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberN180802
Device Catalogue NumberN180802
Device Lot Number5995236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/01/2021
07/20/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/06/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;